Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 97, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 11, 2021, 11:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 11:22 PM EDT (03:22 UTC)
- Expired
- Jul 12, 2021, 12:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WHUS52 KKEY 120322
SMWKEY
GMZ031-042-052-120400-
/O.NEW.KKEY.MA.W.0097.210712T0322Z-210712T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1122 PM EDT Sun Jul 11 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Ocean Reef to Craig Key
out 20 nm...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
* Until midnight EDT.
* At 1122 PM EDT, a strong thunderstorm was located over Carysfort
Reef Light, moving northwest at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Jewfish Creek, Angelfish Key, Carysfort Reef Light, Barnes Sound
and The Elbow Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor as quickly, and as safely as
possible. When downpours reduce visibility, slow down.
&&
LAT...LON 2532 8026 2522 8009 2508 8018 2521 8049
2522 8049 2521 8051 2523 8055 2524 8053
2523 8050 2524 8049 2523 8047 2526 8044
2525 8044 2527 8042 2526 8042 2530 8039
2528 8036 2528 8033 2535 8026
TIME...MOT...LOC 0322Z 121DEG 24KT 2520 8020
HAIL...0.00IN
WIND...>34KTS
$$
Jacobson1 follow-up statement
431
FZUS72 KKEY 120358
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1158 PM EDT Sun Jul 11 2021
GMZ031-042-052-120407-
/O.EXP.KKEY.MA.W.0097.000000T0000Z-210712T0400Z/
1158 PM EDT Sun Jul 11 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1200 AM EDT...
The affected areas were...
Hawk Channel and Straits of Florida from Ocean Reef to Craig Key out
20 nm...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 2532 8026 2522 8009 2508 8018 2521 8049
2522 8049 2521 8051 2523 8055 2524 8053
2523 8050 2524 8049 2523 8047 2526 8044
2525 8044 2527 8042 2526 8042 2530 8039
2528 8036 2528 8033 2535 8026
TIME...MOT...LOC 0357Z 121DEG 24KT 2529 8037
$$
JacobsonWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 11, 10:33 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 11, 10:33 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Key West FL 1033 PM EDT Sun Jul 11 2021 .DISCUSSION... Currently - A surface through lower level Atlantic ridge extends westward across Florida and continues through the Gulf of Mexico. This is producing moderate easterly breezes across the Keys and surrounding waters. Despite a mid and upper level low moving northwestward through the northern Bahamas with a subtle lower level reflection, lower level moisture has decreased quite a bit with the arrival of some drier air. Available CAPE is lower this evening with some lower level inhibition. As a result, convective coverage on local radars is quite a bit lower than last evening. Most of the activity is relegated to the deep gulf waters and over our eastern Florida Straits. Short Term Update - The mid and upper level low will continue to roll northwestward towards the central Florida coast through the overnight and any lower level reflection will wash out as the upper level low moves further into the ridge. Forecast soundings and plan views suggest lower level moisture will increase modestly and inhibition will weaken. The ridge will maintain moderate easterly breezes, likely a touch of freshening. Consequently, shower activity should trend upwards overnight. For now, the current low chance PoPs appears to be on track. Overnight lows will be in the upper 70s to near 80, with some places experiencing some rain cooling. No update planned for the local forecast. && .MARINE... An Atlantic ridge across Florida will maintain easterly breezes across Keys waters through the overnight period. Winds will likely come up a bit over the next couple of hours. For this, a caution will remain in place for the nearshore Gulf waters, Hawk Channel and the Florida Straits. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight and tomorrow morning. Dry conditions will dominate overnight, with little shower or thunderstorm coverage expected. Beginning tomorrow morning, the atmosphere begins to moisten again, and rain chances will increase. This is reflected in the terminal forecasts with the inclusion of vicinity showers beginning at 10Z for both terminals. Surface winds will be from the east near 10 knots, with occasional gusts around 15 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Devanas Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 11, 4:29 AM EDT, 18 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 429 AM EDT Sun Jul 11 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-120830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across portions of the Florida Keys and adjacent coastal waters today and tonight. The primary thunderstorm hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Small Craft Advisory may be required on Monday night for portions of the Florida Keys coastal waters. Scattered thunderstorms are expected Monday through Tuesday night and isolated thunderstorms are expected Wednesday through Saturday. The primary thunderstorms hazards will be lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jul 12, 4:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 5:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Jul 12, 5:24 AM EDT | Special Weather Statement | KEY | 36 min | |
| Jul 12, 5:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 5:48 AM EDT | Special Weather Statement | KEY | 42 min | |
| Jul 12, 6:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Jul 12, 7:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 8:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 12:58 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 12, 1:50 PM EDT | Special Marine Warning | KEY | 25 min | |
| Jul 12, 2:14 PM EDT | Special Marine Warning | KEY | 14 min | |
| Jul 12, 3:40 PM EDT | Special Marine Warning | KEY | 35 min | |
| Jul 12, 4:11 PM EDT | Special Marine Warning | KEY | 15 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.